Top Posters
Since Sunday
6
l
6
5
n
5
N
5
m
5
j
4
s
4
4
c
4
r
4
m
4
New Topic  
geeta geeta
wrote...
Posts: 1166
Rep: 0 0
3 years ago
The nurse is monitoring a woman who is receiving an oxytocin infusion to stimulate contractions. An assessment reveals contractions of 100 seconds with 50-second intervals between them. The first nursing action should be to:
A.   slow down the oxytocin infusion rate.
B.   discontinue the oxytocin infusion.
C.   increase the oxytocin infusion rate.
D.   notify the primary health care provider.
Textbook 

Maternity Nursing: An Introductory Text


Edition: 10th
Author:
Read 203 times
3 Replies
Replies
Answer verified by a subject expert
DIDI
wrote...
Top Poster
Posts: 1156
3 years ago
Sign in or Sign up in seconds to unlock everything.
B
This assessment provides evidence of uterine hyperstimulation. Because hyperstimulation can lead to uteroplacental insufficiency, fetal compromise, uterine rupture, or a very rapid labor, the oxytocin should be stopped when contractions exceed 90 seconds in duration or there are less than 60 seconds between contractions. This should be the first action. Then notify the care provider.
1

Related Topics

wrote...
3 years ago
Thanks for answering, appreciate the help!
DI
wrote...
3 years ago
Thanks for the feedback, took me a while to find the answer too!
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  92 People Browsing
 203 Signed Up Today
Your Opinion
What's your favorite coffee beverage?
Votes: 70

Related Images
 1210
 350
 113